Alert archive / Texas / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 62, NWS Austin/San Antonio, TX
NWS Austin/San Antonio, TX issued this severe thunderstorm warning at May 12, 2011, 9:50 AM CDT for 4 counties in Texas. It was in force for 55 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 12, 2011, 9:50 AM CDT (14:50 UTC)
- Expired
- May 12, 2011, 10:45 AM CDT
- In force
- 55 min
- Issued by
- NWS Austin/San Antonio, TX
- Area
- Storm-based polygon
Counties Atascosa County, TX, Dimmit County, TX, Frio County, TX, Zavala County, TX
The radar
The Laughlin AFB radar (KDFX), 129 km from the middle of the area, began a volume at 14:51 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 12, 7:52 AM CDT | Severe Thunderstorm Watch | SPC | 9 hr |
The nearest sounding before it
Corpus Christi, TX (KCRP), launched 12:00Z, 2.8 hours before the alert went out and 205 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2980 J/kg
- Mixed-layer CIN
- 0 J/kg
- Mixed-layer LCL
- 458 m above ground
- 0-6 km bulk shear
- 32 kt
- 0-1 km storm-relative helicity
- 30 m²/s²
- 0-3 km storm-relative helicity
- 108 m²/s²
- Significant tornado parameter
- 2.9
- Supercell composite
- 13.7
The text
As transmitted, in the capitals the NWS used until 2016.
028
WUUS54 KEWX 121450
SVREWX
TXC013-127-163-507-121545-
/O.NEW.KEWX.SV.W.0062.110512T1450Z-110512T1545Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
950 AM CDT THU MAY 12 2011
THE NATIONAL WEATHER SERVICE IN AUSTIN SAN ANTONIO HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHERN ATASCOSA COUNTY...
NORTHEASTERN DIMMIT COUNTY...
SOUTHERN FRIO COUNTY...
SOUTHEASTERN ZAVALA COUNTY...
* UNTIL 1045 AM CDT.
* AT 940 AM CDT...NWS METEOROLOGISTS HAVE DETECTED A LINE OF SEVERE
THUNDERSTORMS. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING
FROM PEARSALL TO BIG WELLS...AND MOVING EAST AT 25 MPH.
* SOME LOCATIONS IN THE WARNING INCLUDE LAS VEGAS...DERBY...DILLEY...
GOLDFINCH...CHRISTINE...CHARLOTTE AND CAMPBELLTON.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 300 PM CDT
THURSDAY AFTERNOON FOR SOUTH CENTRAL TEXAS. A SEVERE THUNDERSTORM
WATCH ALSO REMAINS IN EFFECT UNTIL 300 PM CDT THURSDAY AFTERNOON FOR
SOUTH CENTRAL TEXAS.
&&
LAT...LON 2859 9967 2897 9912 2876 9825 2862 9863
2863 9938 2836 9939
TIME...MOT...LOC 1450Z 270DEG 21KT 2892 9906 2855 9951
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Austin/San Antonio, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at May 12, 7:54 AM CDT, 1 hour 56 minutes earlier.
Area forecast discussion, May 12, 7:54 AM CDT, 1 hour 56 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 754 AM CDT THU MAY 12 2011 .UPDATE... HAVE UPDATED TO ISSUE SEVERE THUNDERSTORM WATCH FURTHER EAST TOWARD THE SAN ANTONIO METRO AREA SOUTHEAST TOWARD THE COASTAL PLAINS. REMAINDER OF SOUTH CENTRAL TEXAS FORECAST IS ON TRACK. && .PREV DISCUSSION... /ISSUED 649 AM CDT THU MAY 12 2011/ DISCUSSION... SEE AVIATION SECTION BELOW FOR THE 12Z AVIATION FORECAST. AVIATION... MVFR CIGS WILL LIFT TO BECOME VFR AFTER 15Z THEN BACK TO MVFR AT THE I-35 TERMINALS AFTER 04Z AND CONTINUE THROUGH AT LEAST 12Z. MODERATE SE FLOW WILL PREVAIL TODAY THROUGH 00Z. MAIN CONCERN TODAY WILL BE CONVECTION. CURRENTLY SEEING STRONG TO SEVERE CONVECTION OVER THE RIO GRANDE PLAINS AND THIS WILL LIKELY CONTINUE TO DEVELOP/SPREAD EAST DURING THE DAY. LARGE HAIL (ONE INCH DIAMETER OR LARGER) AND CONVECTIVE WIND GUSTS OF 50 KTS OR GREATER ARE POSSIBLE WITH CONVECTION. STORMS WILL ALSO PRODUCE OUTFLOW BOUNDARIES PRODUCING WIND GUSTS OF 35 KTS OR GREATER. COLD FRONT WILL BEGIN TO PUSH SOUTH THROUGH THE REGION AFTER 12Z FRIDAY WITH CIGS LIFTING TO VFR AND NORTHERLY WINDS OF 10 TO 20 MPH. PREV DISCUSSION... /ISSUED 336 AM CDT THU MAY 12 2011/ DISCUSSION... CONVECTION RAPIDLY STARTING TO FIRE OUT WEST ALONG THE RIO GRANDE AND OVER THE WESTERN EDWARDS PLATEAU. THIS CONVECTION IS DUE TO A SURFACE BOUNDARY...APPROACHING UPPER LEVEL JET AND MINIMAL CAPPING. WILL GO WITH CHANCE POPS DUE TO HIGH CAPES WILL MENTION SEVERE. SEVERE THUNDERSTORM WATCH IS IN EFFECT UNTIL 10 AM (15Z). WATCH WILL LIKELY BE EXTENDED EASTWARD OR OTHER WATCHES ISSUED EAST IF THIS ONE LATER TODAY INTO TONIGHT AS THE SYSTEM PROGRESSES EASTWARD. A COLD FRONT WILL MOVE ACROSS THE AREA EARLY FRIDAY ENDING THE POPS. FOR THIS WEEKEND INTO EARLY NEXT WEEK...SURFACE TO UPPER LEVEL RIDGES PERSISTS OVER THE AREA. HAVE GONE A LITTLE WARMER THAN GUIDANCE HIGHS DUE TO SLIGHT DOWNSLOPE ALOFT. BY THE MIDDLE OF NEXT WEEK ANOTHER UPPER LEVEL TROUGH MOVES INTO THE WESTERN STATES WITH THE SURFACE HIGH MOVING OFF TO THE EAST ALLOWING FOR A SOUTHERLY FLOW AND LOWER LEVEL MOISTURE TO RETURN ALONG WITH WARMER NIGHTTIME TEMPERATURES. THE NEXT RAIN MAKING SYSTEM IS LIKELY THE END OF NEXT WEEK. && .PRELIMINARY POINT TEMPS/POPS... AUSTIN CAMP MABRY 88 69 86 61 83 / 60 40 10 0 0 AUSTIN BERGSTROM INTL AIRPORT 89 69 86 56 82 / 60 40 10 0 0 NEW BRAUNFELS MUNI AIRPORT 90 68 89 59 83 / 60 30 - 0 0 BURNET MUNI AIRPORT 87 66 82 57 80 / 60 30 - 0 0 DEL RIO INTL AIRPORT 94 71 94 66 88 / 20 10 - 0 0 GEORGETOWN MUNI AIRPORT 87 68 83 57 80 / 60 40 10 0 0 HONDO MUNI AIRPORT 91 68 93 60 86 / 60 30 - 0 0 SAN MARCOS MUNI AIRPORT 89 70 87 59 82 / 60 40 10 0 0 LA GRANGE - FAYETTE REGIONAL 87 72 85 59 81 / 60 40 20 0 0 SAN ANTONIO INTL AIRPORT 89 70 89 62 84 / 60 30 - 0 0 STINSON MUNI AIRPORT 90 71 92 64 86 / 60 30 - 0 0 && .EWX WATCHES/WARNINGS/ADVISORIES... NONE. && MESOSCALE/AVIATION...10 SYNOPTIC/GRIDS...04 PUBLIC SERVICE/DATA COLLECTION...31
Hazardous weather outlook, May 12, 9:32 AM CDT, 18 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 932 AM CDT THU MAY 12 2011 TXZ171>173-183>194-202>209-217>225-228-131130- LLANO-BURNET-WILLIAMSON-VAL VERDE-EDWARDS-REAL-KERR-BANDERA- GILLESPIE-KENDALL-BLANCO-HAYS-TRAVIS-BASTROP-LEE-KINNEY-UVALDE- MEDINA-BEXAR-COMAL-GUADALUPE-CALDWELL-FAYETTE-MAVERICK-ZAVALA- FRIO-ATASCOSA-WILSON-KARNES-GONZALES-DE WITT-LAVACA-DIMMIT- 932 AM CDT THU MAY 12 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL TEXAS. .DAY ONE...TODAY AND TONIGHT... A SEVERE THUNDERSTORM WATCH IS IN EFFECT THROUGH 3 PM FOR MUCH OF SOUTH CENTRAL TEXAS AND THE HILL COUNTRY. THE MAIN THREATS WILL BE LARGE HAIL AND DAMAGING WINDS...ALONG WITH THE POSSIBILITY OF ISOLATED TORNADOES. SCATTERED TO NUMEROUS STRONG THUNDERSTORMS... POSSIBLY SEVERE WILL CONTINUE INTO THE EVENING HOURS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY... A COLD FRONT WILL MOVE SOUTH THROUGH THE REGION ON FRIDAY. THIS WILL USER IN COOLER AND DRIER AIR WITH NO SIGNIFICANT WEATHER EXPECTED. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL BE NEEDED THIS MORNING AND INTO THIS EVENING.
In the hours before
Local storm report, May 12, 9:11 AM CDT, 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
911 AM CDT THU MAY 12 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0850 AM HAIL BOERNE 29.80N 98.74W
05/12/2011 M0.50 INCH KENDALL TX TRAINED SPOTTER
PEA TO NEAR DINE SIZE.
&&
EVENT NUMBER EWX1100142
JPBLocal storm report, May 12, 9:13 AM CDT, 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
913 AM CDT THU MAY 12 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0900 AM HAIL BOERNE 29.80N 98.74W
05/12/2011 M0.75 INCH KENDALL TX TRAINED SPOTTER
&&
EVENT NUMBER EWX1100143
JPBLocal storm report, May 12, 9:18 AM CDT, 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
918 AM CDT THU MAY 12 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0918 AM HAIL CARRIZO SPRINGS 28.53N 99.86W
05/12/2011 E1.75 INCH DIMMIT TX LAW ENFORCEMENT
&&
EVENT NUMBER EWX1100144
JPBLocal storm report, May 12, 9:27 AM CDT, 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
927 AM CDT THU MAY 12 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0915 AM TSTM WND DMG 3 ESE HONDO 29.34N 99.12W
05/12/2011 MEDINA TX PUBLIC
DAMAGE TO SMALL PORTABLE BUILDING AND SMALL UTILITY
POLE
&&
EVENT NUMBER EWX1100145
JPBLocal storm report, May 12, 9:30 AM CDT, 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
930 AM CDT THU MAY 12 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0925 AM TSTM WND DMG HONDO 29.36N 99.16W
05/12/2011 MEDINA TX EMERGENCY MNGR
WINDS EST 60 PLUS MPH. LOTS OF TREE DAMAGE CITY WIDE.
0925 AM HAIL HONDO 29.36N 99.16W
05/12/2011 M0.50 INCH MEDINA TX EMERGENCY MNGR
WINDS EST 60 PLUS MPH. LOTS OF TREE DAMAGE CITY WIDE.
&&
EVENT NUMBER EWX1100146
EVENT NUMBER EWX1100147
JPBLocal storm report, May 12, 9:46 AM CDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
946 AM CDT THU MAY 12 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0945 AM HAIL HELOTES 29.57N 98.69W
05/12/2011 M1.00 INCH BEXAR TX BROADCAST MEDIA
&&
EVENT NUMBER EWX1100148
JPBThe office that day
Everything else NWS Austin/San Antonio, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 11, 7:09 PM CDT | Severe Thunderstorm Warning | EWX | Burnet, Llano | 51 min |
| May 11, 7:12 PM CDT | Severe Thunderstorm Warning | EWX | Gillespie, Llano | 63 min |
| May 11, 7:15 PM CDT | Areal Flood Advisory | EWX | Llano | 105 min |
| May 11, 7:59 PM CDT | Severe Thunderstorm Warning | EWX | Gillespie, Llano | 46 min |
| May 11, 8:37 PM CDT | Severe Thunderstorm Warning | EWX | Blanco, Burnet, Llano | 23 min |
| May 11, 8:42 PM CDT | Areal Flood Advisory | EWX | Burnet | 108 min |
| May 11, 8:56 PM CDT | Severe Thunderstorm Warning | EWX | Blanco, Burnet, Llano, Travis, Williamson | 49 min |
| May 11, 9:33 PM CDT | Severe Thunderstorm Warning | EWX | Burnet, Williamson | 27 min |
| May 11, 9:53 PM CDT | Severe Thunderstorm Warning | EWX | Williamson | 37 min |
| May 11, 10:19 PM CDT | Severe Thunderstorm Warning | EWX | Hays, Travis | 41 min |
| May 11, 10:49 PM CDT | Severe Thunderstorm Warning | EWX | Hays, Travis | 41 min |
| May 12, 3:28 AM CDT | Severe Thunderstorm Warning | EWX | Val Verde | 47 min |
| May 12, 4:20 AM CDT | Severe Thunderstorm Warning | EWX | Val Verde | 40 min |
| May 12, 5:00 AM CDT | Areal Flood Advisory | EWX | Val Verde | 2 hr |
| May 12, 5:05 AM CDT | Severe Thunderstorm Warning | EWX | Val Verde | 40 min |
| May 12, 5:24 AM CDT | Flash Flood Warning | EWX | Val Verde | 3 hr |
| May 12, 5:46 AM CDT | Severe Thunderstorm Warning | EWX | Edwards, Kinney, Val Verde | 44 min |
| May 12, 6:30 AM CDT | Severe Thunderstorm Warning | EWX | Edwards, Kinney, Uvalde | 60 min |
| May 12, 6:40 AM CDT | Tornado Warning | EWX | Kinney | 35 min |
| May 12, 6:59 AM CDT | Severe Thunderstorm Warning | EWX | Bandera, Edwards, Kerr, Kinney, Maverick, Medina and 4 more | 61 min |
| May 12, 7:06 AM CDT | Tornado Warning | EWX | Uvalde | 39 min |
| May 12, 7:45 AM CDT | Tornado Warning | EWX | Uvalde | 45 min |
| May 12, 8:05 AM CDT | Severe Thunderstorm Warning | EWX | Dimmit, Kinney, Maverick, Medina, Uvalde, Zavala | 40 min |
| May 12, 8:26 AM CDT | Tornado Warning | EWX | Dimmit, Maverick, Zavala | 49 min |
| May 12, 8:41 AM CDT | Severe Thunderstorm Warning | EWX | Bandera, Bexar, Comal, Dimmit, Frio, Kendall and 5 more | 64 min |
| May 12, 8:49 AM CDT | River Flood Warning | EWX | Val Verde | 11 hr |
| May 12, 8:53 AM CDT | Severe Thunderstorm Warning | EWX | Travis | 37 min |
| May 12, 9:03 AM CDT | Severe Thunderstorm Warning | EWX | Atascosa, Bexar, Medina | 42 min |
| May 12, 9:07 AM CDT | Tornado Warning | EWX | Medina | 23 min |
| May 12, 9:11 AM CDT | Severe Thunderstorm Warning | EWX | Blanco, Burnet, Comal, Gillespie, Hays, Kendall and 3 more | 64 min |
| May 12, 9:20 AM CDT | Severe Thunderstorm Warning | EWX | Dimmit | 40 min |
| May 12, 9:26 AM CDT | Severe Thunderstorm Warning | EWX | Bastrop, Lee, Travis, Williamson | 49 min |
| May 12, 9:36 AM CDT | Severe Thunderstorm Warning | EWX | Bexar, Comal, Guadalupe, Medina | 54 min |
| May 12, 9:46 AM CDT | Severe Thunderstorm Warning | EWX | Atascosa, Bexar, Blanco, Caldwell, Comal, Frio and 5 more | 59 min |
| May 12, 9:48 AM CDT | Severe Thunderstorm Warning | EWX | Fayette, Lee | 29 min |
| May 12, 10:02 AM CDT | Areal Flood Advisory | EWX | Atascosa, Bexar, Caldwell, Comal, Guadalupe, Hays and 4 more | 118 min |
| May 12, 10:07 AM CDT | Severe Thunderstorm Warning | EWX | Dimmit | 38 min |
| May 12, 10:15 AM CDT | Severe Thunderstorm Warning | EWX | Bastrop, Caldwell, Hays, Lee, Travis, Williamson | 45 min |
| May 12, 10:16 AM CDT | Flash Flood Warning | EWX | Bexar | 104 min |
| May 12, 10:24 AM CDT | Flash Flood Warning | EWX | Caldwell, Hays, Travis, Williamson | 3 hr |
| May 12, 10:37 AM CDT | Severe Thunderstorm Warning | EWX | Atascosa, Bastrop, Caldwell, DeWitt, Fayette, Gonzales and 4 more | 53 min |
| May 12, 10:58 AM CDT | Severe Thunderstorm Warning | EWX | Bastrop, Caldwell, Fayette, Gonzales, Lavaca, Lee and 1 more | 47 min |
| May 12, 11:28 AM CDT | Severe Thunderstorm Warning | EWX | Atascosa, Bastrop, Caldwell, DeWitt, Fayette, Gonzales and 3 more | 47 min |
| May 12, 11:32 AM CDT | Tornado Warning | EWX | Fayette, Gonzales, Lavaca | 28 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.